Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 172, NWS Austin/San Antonio, TX

May 27, 2007Bandera County, Bexar County, Medina County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2007, 3:13 AM CDT for Bandera County, Bexar County, Medina County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2007, 3:13 AM CDT (08:13 UTC)
Expired
May 27, 2007, 6:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bandera County, TX, Bexar County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:16 AM CDTFLASH FLOODSan Antonio, TXNUMEROUS ROAD CLOSURES
May 27, 5:56 AM CDTFLASH FLOOD13 N Hondo, TXHIGHWAY 173 CLOSED AT VERDE CREEK. ALSO FM ROAD 471 NEAR LACOSTE CLOSED.
May 27, 5:59 AM CDTFLASH FLOODLakehills, TXPARK RD 73 CLOSED IN TWO PLACES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 270816
FFWEWX
TXC019-029-325-271115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 AM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...VANDERPOOL...TARPLEY...MEDINA...
  BANDERA...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF SAN ANTONIO...
  MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...

* UNTIL 615 AM CDT

* AT 312 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS OVER BANDERA...BEXAR AND MEDINA COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEA
  WORLD...WINDCREST...THE DOMINION...TERRELL HILLS...SHAVANO PARK...
  PIPE CREEK...OLMOS PARK...MICO...LEON VALLEY...LEON SPRINGS...
  LAKEHILLS...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES...CROSS
  MOUNTAIN AND ALAMO HEIGHTS

NUMEROUS THUNDERSTORMS WERE SLOWLY MOVING NORTH ACROSS MUCH OF 
BANDERA AND MEDINA AND EXTENDED TO SAN ANTONIO. RAINFALL RATES WERE 
APPROACHING TWO INCHES PER HOUR IN MANY SPOTS.  

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
      2959 9837 2970 9843 2971 9879 2987 9918
      2989 9958 2968 9959 2964 9940

$$
4 follow-up statements
000 
WGUS74 KEWX 270856
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 AM CDT SUN MAY 27 2007

TXC019-029-325-271115-
BANDERA TX-BEXAR TX-MEDINA TX-
348 AM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA...BEXAR AND BANDERA COUNTIES...

AT 346 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER BANDERA...BEXAR 
AND MEDINA COUNTIES. THUNDERSTORMS ALONG A MEDINA TO MEDINA LAKE TO 
LACOSTE LINE WILL MOVE NORTHEAST AT 10 MPH WHILE A THUNDERSTORM OVER 
NORTHERN SAN ANTONIO WILL MOVE NORTH AT 10 MPH. MAXIMUM RAINFALL 
AMOUNTS WERE GENERALLY IN THE 1 TO 2 INCH RANGE...HOWEVER A SMALL 
AREA WITH AMOUNTS APPROACHING 4 INCHES WAS NOTED BETWEEN CASTROVILLE 
AND MEDINA LAKE ALONG THE MEDINA RIVER. SOME RISE IN THE MEDINA 
RIVER CAN BE EXPECTED DOWNSTREAM OF MEDINA LAKE TO LACOSTE.     

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERPOOL
AND MEDINA

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
      2959 9837 2970 9843 2971 9879 2987 9918
      2989 9958 2968 9959 2964 9940

$$
000 
WGUS74 KEWX 270929
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CDT SUN MAY 27 2007

TXC019-029-325-271115-
BANDERA TX-BEXAR TX-MEDINA TX-
429 AM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA...BEXAR AND BANDERA COUNTIES...

AT 425 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER BEXAR...BANDERA 
AND MEDINA COUNTIES. THUNDERSTORMS PRODUCING VERY HEAVY RAINS WERE 
NOTED OVER NORTHERN BEXAR COUNTY FROM NORTHWEST SAN ANTONIO TO FAIR 
OAKS RANCH. RAINFALL RATES 1 TO NEAR 3 INCHES PER HOUR WERE NOTED. 
ELSEWHERE...LIGHT TO MODERATE RAINS CONTINUED WITH RAINFALL RATES OF 
LESS THAN ONE HALF INCH PER HOUR.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERPOOL...
THE DOMINION...TARPLEY...SHAVANO PARK...PIPE CREEK...MEDINA...LEON
SPRINGS...LAKEHILLS...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...
HELOTES...CROSS MOUNTAIN AND BANDERA

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
      2959 9837 2970 9843 2971 9879 2987 9918
      2989 9958 2968 9959 2964 9940

$$
000 
WGUS74 KEWX 271017
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT SUN MAY 27 2007

TXC019-029-325-271115-
BANDERA TX-BEXAR TX-MEDINA TX-
514 AM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA...BEXAR AND BANDERA COUNTIES...

AT 509 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED LIGHT TO 
MODERATE RAINS ACROSS BANDERA...BEXAR AND MEDINA COUNTIES. RAINFALL 
RATES WERE LESS THAN ONE HALF INCH PER HOUR. SOME STREAMS WILL 
CONTINUE TO RUN HIGH DURING THE NEXT HOUR DUE TO EARLIER HEAVY RAINS 
OF UP TO 4 INCHES. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERPOOL...
THE DOMINION...TARPLEY...SHAVANO PARK...PIPE CREEK...MEDINA...LEON
SPRINGS...LAKEHILLS...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...
HELOTES...CROSS MOUNTAIN AND BANDERA

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
      2959 9837 2970 9843 2971 9879 2987 9918
      2989 9958 2968 9959 2964 9940

$$
000 
WGUS74 KEWX 271120
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 AM CDT SUN MAY 27 2007

TXC019-029-325-271128-
BANDERA TX-BEXAR TX-MEDINA TX-
618 AM CDT SUN MAY 27 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR MEDINA...BEXAR AND BANDERA
COUNTIES...

AT 615 AM CDT NATIONAL WEATHER SERVICE RADAR SHOWED LIGHT TO   
MODERATE RAINS ACROSS THE AREA. RAINFALL RATES WERE GENERALLY LESS 
THAN ONE HALF INCH PER HOUR. THE THREAT FOR ADDITIONAL FLASH 
FLOODING HAS ENDED. HOWEVER...SOME MINOR RISES ALONG SMALL STREAMS 
AND PONDING OF WATER IN LOW LYING AREAS CAN BE EXPECTED DURING THE 
NEXT COUPLE OF HOURS. AS A RESULT...THE FLASH FLOOD WARNING WAS 
ALLOWED TO EXPIRE AND WAS REPLACED BY AN URBAN AND SMALL STREAM 
FLOOD ADVISORY. 


LAT...LON 2913 9935 2912 9891 2926 9880 2947 9836
      2959 9837 2970 9843 2971 9879 2987 9918
      2989 9958 2968 9959 2964 9940

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:53 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 27, 12:53 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 AM CDT SUN MAY 27 2007

.AVIATION...
AREAS OF IFR CIGS WILL PERSIST THROUGH MID MORNING, THEN LIFT TO
MVFR BY NOON WITH SOME VFR IN THE AFTERNOON. SCATTERED TO NUMEROUS
SHRA/TSRA WILL CONTINUE AHEAD OF AN UPPER LOW. SELY WINDS WILL
PREVAIL AROUND 10 KTS OR LESS.

&&

.PREV DISCUSSION... /ISSUED 830 PM CDT SAT MAY 26 2007/

UPDATE...
A LINE OF STORMS WAS MARCHING EAST ACROSS NORTHERN MEXICO AND
SHOULD ENTER INTO CENTRAL VAL VERDE COUNTY DURING THE NEXT HOUR
AND SOUTHERN PORTIONS BY 11 PM. ANOTHER OUTFLOW BOUNDARY PUSHING
WEST WILL INTERSECT WITH THE LINE FOR POTENTIALLY SOME SORT OF
ENHANCEMENT LATER TONIGHT OVER WESTERN PORTIONS (MAINLY RIO GRANDE
PLAINS). UNOBSTRUCTED INFLOW AND HIGHER DEWPOINTS INTO THE STORMS
SHOULD MAINTAIN THEM DEEPER INTO SOUTH CENTRAL TEXAS DURING THE
LATE NIGHT HOURS. SKY..PROBABILITY AND WEATHER GRIDS WERE ALTERED
HIGHER IN LIGHT OF THIS DEVELOPMENT. NEW TEXT FORECASTS OUT SOON.

PREV DISCUSSION... /ISSUED 706 PM CDT SAT MAY 26 2007/

AVIATION...
A MOIST UNSTABLE AIRMASS AND AN UPPER LEVEL TROUGH OF LOW PRESSURE
OVER TX WILL KEEP ISOLD TO SCT SHRA/TSRA ACROSS THE AREA FOR THE
NEXT 24 HOURS. VFR CONDITIONS WILL GRADUALLY BECOME MVFR CIGS AND
VSBYS AFTER 03Z WITH AREAS OF IFR CIGS BETWEEN 08Z AND 14Z.

PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 26 2007/

DISCUSSION...
CURRENT MESO-SCALE CONVECTIVE VORTEX IS SPAWNING NEW SLOW MOVING
SHOWERS AND THUNDERSTORMS ACROSS THE AREA. AM EXPECTING LARGE
CLUSTERS OF THUNDERSTORMS TO DEVELOP AND PERSIST THROUGH THE
NIGHT WHILE SHIFTING NORTHEAST ACROSS THE REGION. HAVE EXTENDED
THE FLASH FLOOD WATCH BEYOND 7 AM FOR THE EASTERN HALF OF THE CWA
- LLANO TO KENDALL TO ATASCOSA COUNTIES AND EASTWARD. WILL LET
THE EVENING SHIFT DECIDE IF FLASH FLOOD WATCH SHUD REMAIN FOR
WESTERN COUNTIES BEYOND 7 AM SUNDAY BASED ON DEVELOPMENTS TONIGHT.
THESE MESO-SCALE CONVECTIVE VORTICES WILL CONTINUE TO DEVELOP DAY
AFTER DAY BUT PLACEMENT IS DIFFICULT. ALSO OUTFLOW BOUNDARY
LOCATIONS HARD TO PROG. BUT ANYWAY ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WITH HIGH RAINFALL WILL CONTINUE ON AND OFF
THROUGH MONDAY. THE MID AND UPPER FLOW SHIFTS TO A NORTHWEST AND
NORTH DIRECTION, LIMITING THE ATMOSPHERIC MOISTURE FOR SHOWER
PRODUCTION. HOWEVER, THE DRY LINE WILL BECOME A PLAYER IN
AFTERNOON SHOWER DEVELOPMENT WITH A FEW CELLS MOVING INTO THE
EDWARDS PLATEAU AND WESTERN HILL COUNTRY. DAYTIME TEMPS WILL
RETURN TO NORMAL LEVELS TUESDAY AND WEDNESDAY. BY WEEKS END, THE
DRY FLOW ALOFT WILL CONTINUE WITH MAX TEMPS AT OR ABOVE NORMAL.
ANOTHER COLD FRONT IS PROGGED TO MOVE INTO TEXAS, BUT DONT SEE IT
AFFECTING TEMPS DUE TO ITS SHALLOWNESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  82  67  85  69 /  40  40  40  40  20
AUSTIN BERGSTROM INTL AIRPORT  64  82  67  85  67 /  40  40  40  40  20
DEL RIO INTL AIRPORT           69  88  70  90  72 /  40  20  20  -   -
SAN ANTONIO INTL AIRPORT       67  84  68  86  69 /  40  40  30  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON...
WILSON.

FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: BANDERA...DIMMIT...EDWARDS...FRIO...KERR...KINNEY...
MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA.

&&

18/04
Hazardous weather outlook, May 26, 11:28 AM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 AM CDT SAT MAY 26 2007

TXZ171>173-183>194-202>209-217>225-228-271200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1128 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE
EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL
BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS ARE ALSO POSSIBLE
NEAR STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY MORNING. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY
RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT
RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY
WINDS ARE ALSO POSSIBLE NEAR STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:00 PM CDTSevere Thunderstorm WarningEWXFrio30 min
May 27, 3:23 AM CDTSevere Thunderstorm WarningEWXMedina37 min
May 27, 5:40 AM CDTFlash Flood WarningEWXBurnet3 hr
May 27, 7:48 AM CDTFlash Flood WarningEWXBastrop, Fayette, Lee3 hr
May 27, 8:52 AM CDTFlash Flood WarningEWXLavaca3 hr
May 27, 11:25 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more13 hr
May 27, 2:06 PM CDTFlash Flood WarningEWXKarnes3 hr
May 27, 2:32 PM CDTFlash Flood WarningEWXAtascosa3 hr
May 27, 3:26 PM CDTFlash Flood WarningEWXComal, Hays3 hr
May 27, 5:07 PM CDTFlash Flood WarningEWXKendall3 hr
May 27, 6:40 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.